An elderly male has a fever believed to be due to an infection. He has skin lesions scrapings of which reveal the presence of large number of gram positive cocci. The drug to use for the treatment of this patient is?
A 40 years old female treated for Leukemia two month back. She is admitted to the hospital with malaise, chills and high fever. Gram stain of blood reveals the presence of gram negative bacilli. The initial diagnosis is bacteremia and the parenteral antibiotics are indicated. The records of the patients reveal that she had a severe urticarial rash, hypotension and respiratory difficulty after oral penicillin V about 6 month ago. The drug regimen for empiric treatment is?
A female patient needs antibiotic treatment prophylaxis before going for a tooth extraction. Her medical history includes a severe anaphylactic reaction to penicillin G during the past year. The best approach would be treatment with:
A 25 years old female has primary syphilis. She has a history of penicillin hypersensitivity, so tetracycline will be used to treat the infection. Which statement about the proposed drug treatment of this patient is accurate?
Antacids will not affect absorption of the drug
Azithromycin would not be effective in treatment of this patient
For full effectiveness tetracycline must be taken for 15 days
She should eat plenty of yogurt to prevent vaginal candidiasis
Tetracycline is potent inhibitor of hepatic drug metabolizing enzymes
A patient having culture positive enterococcal bacteremia. Who has failed to respond to vancomycin because of resistance, the treatment most likely to be effective is?
A 28 years old man having a degenerative joint disease is to undergo insertion of hip prosthesis. To avoid complication due to postoperative infection, the surgeon will pretreat this patient with an antibiotic. This hospital has a significant problem with methicillin resistant staphylococcus aureus. Which of the following antibiotics should the surgeon select?
A 28 years old male returns home from a holiday in the far days east and complains of three days of dysuria and a purulent urethral discharge. You diagnose this to gonorrhea. Which of the following is appropriate treatment?
19 years old beautiful, fair skinned girl visits her dermatologist at a local clinic because of a rash that appeared after she spent the sunny weekend kite flying with her friends. She was put on a drug for two months to prevent acne flare ups. The drug responsible for her recent concerns may be:
40 years old bus driver presents to the clinic with severe headache and tinnitus. Upon investigations he is found to have an increased intracranial pressure but the CSF composition is normal. No hydrocephalus, mass, or structural or vascular lesion. No obvious cause is identified except a history of antibiotic therapy. Which of the following drug may be responsible for this condition?
Medical students are discussing the clinical uses of antimicrobials when they come across a beta lactam antibiotic named methacillin. After considerable arguments they approach their instructor. The instructor wouyld tell:
49 years school teacher has been regularly taking warfarin, an anti-coagulant for his long standing coagulation disorder. He develops upper respiratory tract infection and goes to a quack who prescribes an antibacterial without bothering about his drug history. After a couple of doses he develops frank bleeding from gums. Which antimicrobial may have been wrongly prescribed?
A 61 years old male smoker presents with headache, weakness, fatigue and decreased urinary output, he has hyponateremia and urine osmolality is markedly increased. He might be suffering from a condition that may be treated with:
Minimum Inhibitory Concentration of an anti microbial in blood
Minimum Inhibitory Concentration of an anti microbial in a confined medium
Minimum Inhibitory Concentration of an anti microbial in a diseased tissue or organ
Minimum Inhibitory Concentration of an anti microbial against bacterial in a population
Minimum concentration required to kill the bacteria in the body
After an antimicrobial overdosage little Johnny developed irregular and rapid respiration, abdominal distention, periods of cyanosis, and passage of loose, green stools occur. He was severely ill by the end of the first day. Over the next 24 hours, he turned an ashen-gray color and became flaccid and hypothermic. The most likely antimicrobial he has taken is: